MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd posiflush-xs / sf barcode scans with incorrect expiration date.The following information was provided by the initial reporter: this lot # has an exp date of 5/31/2026.However, when the barcode is scanned into xxx, the exp date is populated as 5/26/2031.Our xxxx informatics had reviewed this case & has confirmed with xxx that this is a barcode problem.Wrong expiration date being captured.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 306553 and lot number 3149054.The review did not reveal any possible non-conformances during the production process that could have contributed to this reported incident.To aid in the investigation of this issue, three (3) physical samples were received for evaluation by our quality team.Through examination of the samples, we were able to confirm that the expiry date format was incorrect, reading as ddmmyy when it should read as yymmdd.This is the second report received for this issue on lot number 3149054.Following the initial investigation, the root cause was determined to be that the print recipe in the bellmark system contained the incorrect expiry date format in the data string.A corrective and preventive action plan was opened to resolve the issue.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
04-june-2024: bd question: please confirm if the device was used or not used on the patient.If used on a patient confirm no harm/serious injury occurred.Answer: the product was used in some patients with the expiration date corrected on our labeling (would have been capped at 365 days anyway).

Brand Name
BD POSIFLUSH XS/SF
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22072450
Report Number9616657-2025-00008
Device Sequence Number9374758
Product Code NGT
UDI-Device Identifier00382903065530
UDI-Public(01)00382903065530(11)230529(17)260531(10)3149054
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number306553
Device Lot Number3149054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown